Alert archive / Nebraska / Heavy Snow Warnings in 2006
Heavy Snow Warning 2, NWS North Platte, NE
NWS North Platte, NE issued this heavy snow warning at Dec 19, 2006, 4:13 AM MST for 12 counties in Nebraska. It took effect at Dec 19, 2006, 5:00 PM MST. It was in force for . No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 19, 2006, 4:13 AM MST (11:13 UTC)
- In effect from
- Dec 19, 2006, 5:00 PM MST
- Expired
- Dec 19, 2006, 11:14 AM MST
- In force
- Issued by
- NWS North Platte, NE
Counties Arthur County, NE, Chase County, NE, Cherry County, NE, Deuel County, NE, Garden County, NE, Grant County, NE, Hayes County, NE, Hooker County, NE, Keith County, NE, McPherson County, NE, Perkins County, NE, Sheridan County, NE
The radar
The North Platte radar (KLNX), 104 km from the middle of the area, began a volume at 11:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 11.2 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2164 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this heavy snow warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this heavy snow warning went out at Dec 19, 3:06 AM MST, 1 hour 7 minutes earlier.
Area forecast discussion, Dec 19, 3:06 AM MST, 1 hour 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 406 AM CST TUE DEC 19 2006 .DISCUSSION... MODELS ARE IN BETTER AGREEMENT AND SLOWER BRINGING SYSTEM OUT OF THE SOUTHWEST. THERE IS STRONG WARM AIR ADVECTION WITH 295K TO 300K ISENTROPIC SURFACES SHOWING UPGLIDE WINDS WRAPPING WELL WEST AS SYSTEM OCCLUDES WHILE MOVING THROUGH THE PLAINS. THE WARM CONVEYOR BELT WILL DRIVE A WEDGE OF WARMER AIR NORTH AND WEST TODAY AND EXTEND INTO TONIGHT FOR THE DEVELOPMENT OF FREEZING RAIN AND THE POTENTIAL FOR ICE PELLETS IN THE NORTH CENTRAL...A TRANSITION ZONE...THEN SNOW IN THE WEST. THE SNOW WILL BE ENHANCED AS THE DEFORMATION ZONE SETS UP NORTH TO SOUTH ACROSS THE WEST. SNOWFALL ACCUMULATIONS COULD REACH UP TO 15 INCHES IN THE SOUTHWEST AND WEST CENTRAL...AND RANGE TO NEAR 6 INCHES IN THE NORTH CENTRAL. THE MIXTURE OF PRECIPITATION IS REINFORCED IN THE BUFGET FILES WITH THE PROLONGED PERIOD OF FREEZING RAIN FOR PORTIONS OF NORTH CENTRAL TO CREATE HAZARDOUS TRAVEL THROUGHOUT WITH HEAVY SNOW WARNING POSTED FOR MUCH OF THE WEST AND WINTER STORM WARNING FOR THE REMAINDER OF THE FORECAST AREA. THE GFS SOLUTION TRENDS COLDER TONIGHT INTO THURSDAY WHILE NAM KEEPS WARM LAYER ALOFT UNTIL MIDNIGHT WEDNESDAY NIGHT. A BLEND OF MODELS WILL TRANSITION ALL PRECIPITATION TO SNOW MIDNIGHT WEDNESDAY WITH NEWER MODEL DATA TODAY TO AID IN REFINING SNOW TOTALS. THE SYSTEM LIFTS OUT ON THURSDAY WITH THE SNOW TO COME TO AN END FROM WEST TO EAST. SNOW DEPTH COVERAGE WILL THEN IMPACT TEMPERATURES THROUGH WEEKENDS WITH COOLER GUIDANCE NUMBERS FOLLOWED THROUGH DAY 5. OTHERWISE NO CHANGES MADE BEYOND. .LBF WATCHES/WARNINGS/ADVISORIES... HEAVY SNOW WARNING FROM 6 PM CST /5 PM MST/ THIS EVENING TO 6 AM CST /5 AM MST/ THURSDAY FOR NEZ004-022>024-035-036-056>058-069- 070-094. WINTER STORM WARNING FROM 6 PM THIS EVENING TO 6 AM CST THURSDAY FOR NEZ005-025-037-059-071. WINTER STORM WARNING FROM 6 PM THIS EVENING TO 3 PM CST THURSDAY FOR NEZ006>010-026>029-038. && 19
Hazardous weather outlook, Dec 18, 3:02 PM MST, 13 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 402 PM CST MON DEC 18 2006 NEZ004>010-022>029-035>038-056>059-069>071-094-192215- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 402 PM CST MON DEC 18 2006 /302 PM MST MON DEC 18 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A POWERFUL UPPER LEVEL LOW...EMERGING FROM THE SOUTHERN ROCKIES...WILL SPREAD A MIXTURE OF WINTRY WEATHER ACROSS THE OUTLOOK AREA...INCLUDING FREEZING RAIN...SLEET AND HEAVY SNOW AS EARLY AS TUESDAY AFTERNOON CONTINUING THROUGH THURSDAY. PERSONS...ESPECIALLY THOSE TRAVELING...ARE ADVISED TO CONTINUE TO MONITOR ONGOING WINTER WEATHER HEADLINES...INCLUDING WATCHES...ADVISORIES AND WARNINGS...FOR LATEST INFORMATION ON THIS MAJOR TRAVEL HAZARDOUS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION FOR SNOW AND ICE ACCUMULATIONS WILL BE NEEDED TUESDAY THROUGH FRIDAY. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) MASEK
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 19, 4:13 AM MST | Winter Storm Warning | LBF | Blaine, Boyd, Brown, Cherry, Custer, Frontier and 9 more | 55 hr |
| Dec 19, 11:14 AM MST | Blizzard Warning | LBF | Arthur, Chase, Cherry, Deuel, Garden, Grant and 6 more | 48 hr |
Nearby
Heavy Snow Warnings in Nebraska, 2006Every heavy snow warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.